Jump to content


Photo

Xyrem & Early Morning Nausea/diarrhea


  • Please log in to reply
3 replies to this topic

#1 Saraiah

Saraiah

    Member

  • Members
  • 382 posts
  • Gender:Female
  • Location:U.S.

Posted 17 September 2009 - 08:05 AM

Hi friends,

I'm guessing that this may be a problem limited to me, since in addition to narcolepsy I've got a rare form of autoimmune-caused colitis. But I'm wondering whether anyone besides me experiences morning nausea and diarrhea often until 5-6 hours following their last Xyrem dose the night before? I'm noticing that whenever I get up between 5:30-6:30am, I am just sick as a dog till about 6 hours following the last Xyrem dose. After that, I'm fine for the rest of the day.

And for all of you quick thinkers - no, I'm definitely not having morning sickness. And saltines in bed don't do me a bit of good, unfortunately.

It's going to become a bit of a problem, since I'm going to have to go back to work one of these days, and it's tough for me to go to bed a full 10 hours before I have to get up the next morning! Anybody have any good ideas for getting the GI symptoms to calm down in the mornings?

Thanks,

Saraiah

#2 napnow

napnow

    Member

  • Members
  • 23 posts
  • Gender:Female
  • Location:Lansdale, PA
  • Interests:I simply can't live without books!

Posted 17 September 2009 - 11:22 AM

Hi Saraiah,

I have nausea too. For me it is not as severe, but it lasts all day. Perhaps lower your second dose a bit. I have played around with the doses and have found what works as far as sleep and wake up time goes. Now I think it is time to find out if I can decrease the side effects further by lowering the second dose. My doctor encouraged me to play around with it a bit. Perhaps put some hot chamomile in a thermos next to your bed and sip a bit before you get up for the day. Also peppermint and ginger are supposed to be good for a sick stomach. Good luck!

Also, I have been thinking about you. Even though I did not post, I just wanted you to know I am hoping everything goes well for you.

~napnow





#3 Saraiah

Saraiah

    Member

  • Members
  • 382 posts
  • Gender:Female
  • Location:U.S.

Posted 17 September 2009 - 07:57 PM

Hey Napnow,

Oh! Right! I don't know why I didn't think of that, after seeing other folks post about making the first dose higher. You are just in time, as I go to see my sleep doc tomorrow to ask for a higher Xyrem total dose. So I'll talk with him about it. Thanks! And I'm sorry that your nausea lasts all day. You're pretty impressive, coping with that.

Thanks very much for the good wishes. Things are better than that worst day... I am hopeful.

Saraiah

#4 Steph907

Steph907

    Member

  • Members
  • 1 posts

Posted 29 November 2013 - 02:53 AM

I'm having almost identical issues as Saraiah. I've been wondering if it was related to the Xyrem or not but I can't seem to find any answers. At least maybe with someone else and probably others out there with the same problem, an answer and solution will be found. I've lost 40 lbs which I needed to loose the first 30 for sure but now it's gone too far.